MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Restenosis (4576); Insufficient Information (4580)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial that six months and twenty-four days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at cephalic arch, the subject developed a serious adverse event of occlusion of arteriovenous anastomosis and venous outflow segment and the stenosis of cephalic arch in arteriovenous fistula due to elevated venous pressure and pulsatility which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal balloon angioplasty procedure and aspiration thrombectomy were performed to treat elevated venous pressure and pulsatility.Treatment re-intervention was not successful due to the patient was unable to tolerate procedure and new access was created for placement of permanent dialysis catheter.Furthermore, computed tomographic examination showed several segments patent and permanent catheter placement was performed at outside hospital.Reportedly, there have been no documented device deficiencies, no secondary stage procedures were reported, and the relationship of serious adverse event with the study device, procedure, and arteriovenous access circuit is unknown for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 09/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and twenty-four days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at cephalic arch via the right arm access, the subject had serious adverse event of occlusion of arteriovenous anastomosis and venous outflow segment and the stenosis of cephalic arch in arteriovenous fistula which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure and thrombectomy was performed to treat cephalic vein restenosis and access circuit thrombosis.Treatment re-intervention was not successful though the patient was unable to tolerate the procedure and new access was not created.It was further reported that six months and twenty-six days post an index procedure completion, the subject had serious adverse event of arteriovenous fistula malfunction due to clot.Furthermore, the subject underwent permanent dialysis catheter placement at outside hospital.Moreover, ten months and twenty-seven days post an index procedure completion, the subject had serious adverse event of death.Reportedly, the subject passed away at home on hospice and the primary cause of death was not provided, and the relationship of death with the study device, procedure, and arteriovenous access circuit were not provided.Evidently, the subject status by twenty-four months was specified as death and the study was completed.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as death.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 09/2024), g3, h6 (patient).H11: b2, b5, h1.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 09/2024), g3.H11: b2, b5, h1.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and twenty-four days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at cephalic arch via the right arm access, the subject had serious adverse event of occlusion of arteriovenous anastomosis and venous outflow segment and the stenosis of cephalic arch in arteriovenous fistula which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure and thrombectomy was performed to treat cephalic vein restenosis and access circuit thrombosis.Treatment re-intervention was not successful though the patient was unable to tolerate the procedure and new access was not created.It was further reported that six months and twenty-six days post an index procedure completion, the subject had serious adverse event of arteriovenous fistula malfunction due to clot.Furthermore, the subject underwent permanent dialysis catheter placement at outside hospital.Moreover, eight months and eighteen days post an index procedure completion, the subject had serious adverse event of cerebral infarction and the outcome of the serious adverse event was fatal which resulted in death.However, the adverse event was not related to the study device, was not related to the index procedure and was not related to the arteriovenous access circuit.In addition, ten months and twenty-seven days post an index procedure completion, the subject reportedly expired, and the primary cause of death was cerebral infarction.Evidently, there have been no documented device deficiencies reported for this subject to date and the relationship of death was not related to the study device, was not related to the procedure, and was not related to the arteriovenous access circuit.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that six months and twenty-four days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein at cephalic arch via the right arm access, the subject had serious adverse event of occlusion of arteriovenous anastomosis and venous outflow segment and the stenosis of cephalic arch in arteriovenous fistula which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure and thrombectomy was performed to treat cephalic vein restenosis and access circuit thrombosis.Treatment re-intervention was not successful though the patient was unable to tolerate the procedure and new access was not created.It was further reported that six months and twenty-six days post an index procedure completion, the subject had serious adverse event of arteriovenous fistula malfunction due to clot.Furthermore, the subject underwent permanent dialysis catheter placement at outside hospital.Moreover, eight months and eighteen days post an index procedure completion, the subject had serious adverse event of cerebral infarction and the outcome of the serious adverse event was fatal which resulted in death.However, the adverse event was not related to the study device, was not related to the index procedure and was not related to the arteriovenous access circuit.In addition, ten months and twenty-seven days post an index procedure completion, the subject reportedly expired, and the primary cause of death was cerebral infarction.Evidently, there have been no documented device deficiencies reported for this subject to date and the relationship of death was not related to the study device, was not related to the procedure, and was not related to the arteriovenous access circuit.The current status of the patient was unknown.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19048511
Report Number3006513822-2024-00015
Device Sequence Number12879760
Product Code PRC
UDI-Device Identifier00801741135484
UDI-Public(01)00801741135484(11)221013(17)240905(10)GFGT1980
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model Number9010
Device Catalogue NumberLX3575940V
Device Lot NumberGFGT1980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2024
Supplement Date Received by Manufacturer07/15/2024
07/25/2024
10/24/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date07/25/2024
08/21/2024
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite